MAUDE Adverse Event Report: MO016 MO-MOBERLY INFANT HEEL WARMER SQUEEZE 4X4IN; INFANT HEEL WARMER (CHEMICAL HEAT PACK)

MO016 MO-MOBERLY INFANT HEEL WARMER SQUEEZE 4X4IN; INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Model Number 11460-010T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Corneal Abrasion (1789)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that a lab tech was preparing to use a cardinal health infant heel warming pack.When she squeezed the pouch as directed for use the pack burst in her face.The contents went into her right eye, nose, and mouth.She was immediately taken to the eye wash station where she continuously rinsed the eye as well as rinsed her mouth several times.The remaining substance was wiped from her face, and she was transferred to the emergency room.The issue resulted in a scratch on her eye and a follow up with ophthalmology.She was given an antibiotic eye drop and missed one day of work.She is doing well and there are no residual issues.
 
Additional Manufacturer Narrative
The complaint indicated that samples were not available.Without a sample the root cause cannot be determined.Device history record review was completed on the reported lot v3b283.The lot was found to have been manufactured and released to predetermined specifications.No anomalies were found during review of the record.Cardinal health will continue to monitor and trend all similar reported product related issues.

Brand Name
INFANT HEEL WARMER SQUEEZE 4X4IN
Common Device Name
INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Manufacturer (Section D)
MO016 MO-MOBERLY
808 w highway 24
moberly MO 65270
Manufacturer (Section G)
MO016 MO-MOBERLY
808 w highway 24
moberly MO 65270
Manufacturer Contact
patricia tucker
3651 birchwood dr.
waukegan, IL 60085
8478874151
MDR Report Key17834463
Report Number1423537-2023-00991
Device Sequence Number7695341
Product Code MPO
UDI-Device Identifier10630140017391
UDI-Public10630140017391
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11460-010T
Device Catalogue Number11460-010T
Device Lot NumberV3B283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/28/2023
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale